Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $251,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An extremely intense upper-level low and associated record deep surface cyclone continued to move slowly from the north central U.S. into the Ohio Valley. A slow moving, yet strong cold front extended from the surface cyclone southward into the Arklatex region. The intensity of the system helped induce deep southerly flow in advance across the southeast and eastern U.S. with unseasonably warm, moist air being transported well northward. Even though the parent system was well north of Georgia, strong dynamics, a strong low-level jet, and the warm, unstable air mass provided a near perfect environment for scattered to numerous thunderstorms. On this day, Georgia was located between the departing short wave that sparked numerous severe thunderstorms on the 25th and the parent system approaching from the west. Thus, convective activity was slightly less numerous and intense, with only minimal severe weather reports on this day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Oct 26, 2:47 PM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 26, 2:47 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT TUE OCT 26 2010
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
LATEST HAND ANALYSIS PLACES COLD FRONT IN WESTERN TENNESSEE...WITH
SEVERAL BANDS OF SHOWERS AND THUNDERSTORMS DEVELOPING OUT AHEAD OF
IT. BEST DYNAMICS...SHEAR...AND INSTABILITIES EXIST ACROSS NORTH
GA...WHERE THE MAJORITY OF THE ACTIVITY IS EXPECTED THIS AFTERNOON
AND THROUGH THE OVERNIGHT HOURS. TORNADO WATCH 723 HAS BEEN ISSUED
FOR THIS AREA THROUGH 10 PM.
THE COLD FRONT IS ASSOCIATED WITH MASSIVE DEEPENING LOW PRESSURE
SYSTEM MOVING NORTHEASTWARD OVER THE WESTERN GREAT LAKES THIS
AFTERNOON. THE FRONTAL BOUNDARY IS EXPECTED TO PUSH INTO N GA LATE
TONIGHT...AND SHOW LITTLE PROGRESSION INTO THROUGH LATE WEDNESDAY.
FRONT WEAKENS SLIGHTLY INTO EARLY THURSDAY AS IT QUICKLY PUSHES
THROUGH THE REMAINDER OF THE STATE BY EARLY FRIDAY. THE OVERALL
ENVIRONMENT IS EXPECTED TO CHANGE LITTLE AHEAD OF THE FRONT...WITH
THE WARM MOIST CONDITIONS PERSISTING THROUGH THE FRONTAL PASSAGE ON
THURSDAY. LIKEWISE...INSTABILITIES AND SHEAR REMAIN SUPPORTIVE OF
STRONG STORMS...WITH SOME OF THOSE BECOMING SEVERE...AND SPC HAS
INCLUDED MUCH OF NORTH AND PORTIONS OF CENTRAL GA IN A DAY 2 SLIGHT
RISK.
FOR NOW WINDS ARE NOT EXPECTED TO REACH WIND ADVISORY CRITERIA...
WITH SUSTAINED WINDS LESS THAN 20 MPH...AND WIND GUSTS LESS THAN 35
MPH. WILL NEED TO MONITOR WIND GRIDS FOR POSSIBLE MET CRITERIA WITH
THE NEW MODEL GUIDANCE...ESPECIALLY WITH THE APPROACHING FRONT.
LATEST HPC QPF INDICATING THE HIGHEST RAINFALL AMOUNTS WILL REMAIN
NORTH OF THE CWA...BUT AREAS IN EXTREME NORTHWEST GEORGIA COULD SEE
2 TO 3 INCHES OF RAIN OVER THE NEXT 36 HOURS...WITH QPF DIMINISHING
SOUTHWARD TO JUST AN INCH OR LESS SOUTH OF ATLANTA. EVEN WITH THE
RAINFALL RECEIVED OVER THE LAST 36 HOURS...FFG STILL SUGGESTS THAT
MOST AREAS CAN HANDLE THE QPF AMOUNTS. FOR YESTERDAYS PREVIOUSLY
WORKED OVER AREAS...ESPECIALLY ACROSS NORTH GA...WILL HAVE TO
MONITOR RAINFALL AMOUNTS FOR ANY POTENTIAL FLOODING.
AFTER THE FRONT PUSHES THROUGH THE STATE THURSDAY...DRY HIGH
PRESSURE QUICKLY BUILDS IN ACROSS THE REGION...AND NORTHWEST FLOW
WILL BRING COOLER TEMPERATURES. TENDED TOWARDS THE WARMER SIDE OF
GUIDANCE FOR OVERNIGHT LOWS...AS AMPLE CLOUD COVER AND RAIN ACTIVITY
SHOULD KEEP THINGS FROM COOLING...AS SEEN WITH LOWS THIS MORNING. AS
MODEL GUIDANCE SEEMS TO KEEP OVERNIGHT TEMPS TOO COOL...HAVE GONE
WITH THE WARMER GUIDANCE ON HIGH TEMPERATURES THROUGH THURSDAY. WITH
THE FRONTAL PASSAGE TEMPERATURES WILL COOL QUICKLY WITH LOWS ONLY IN
THE 30S AND 40S FRIDAY MORNING.
.LONG TERM /FRIDAY THROUGH TUESDAY/...
MUCH COOLER TEMPERATURES AND DRIER CONDITIONS ARE EXPECTED IN THE
LONG TERM WITH NORTHWEST FLOW PREVAILING INTO THE WEEKEND AND DRY
HIGH PRESSURE CONTROLLING THE REGION. SOUTHERLY FLOW RESUMES LATE
SATURDAY BRINGING MOISTURE BACK INTO THE SOUTHEAST. DEVELOPING LOW
PRESSURE OVER TEXAS ON MONDAY IS EXPECTED TO MOVE INTO THE DEEP
SOUTH ON TUESDAY. THIS LOW PRESSURE SYSTEM COULD PROVIDE TRIGGER FOR
MORE SHOWERS AND THUNDERSTORMS ON TUESDAY...BUT AS THIS IS STILL WAY
OUT IN THE LONG TERM...HAVE CONTINUED WITH THE SLIGHT CHANCE POPS.
31
&&
.AVIATION...
18Z UPDATE...
SHRA DEVELOPING OVER AL AHEAD OF MAIN SYSTEM...TIMING INTO ATL IS
AROUND 20Z...AND ISOLD TSRA. MODELS STALLING MAIN LINE OVER NW GA
OVERNIGHT...LINE MOVES THROUGH ATL AREA 04-10Z...AHN 06-12Z...CSG
AND MCN 10-18Z...BUT LINE WEAKENS AS IT MOVES THROUGH CENTRAL GA.
SW WIND CONTINUES ALL TAF SITES WITH GUSTS TO 15-25KTS POSSIBLE.
GOOD SURFACE MOISTURE WILL KEEP MVFR/IFR CIGS ACROSS THE AREA WITH
PATCHY BR BY MORNING.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH CONFIDENCE IN CIGS/VISIBILITIES.
HIGH CONFIDENCE IN WINDS.
MEDIUM CONFIDENCE IN TIMING OF CONVECTION.
12
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 68 80 61 75 42 / 50 50 50 10 5
ATLANTA 68 82 60 72 43 / 50 50 40 20 5
BLAIRSVILLE 62 75 53 68 35 / 100 80 30 10 5
CARTERSVILLE 68 82 55 73 37 / 70 70 30 10 5
COLUMBUS 71 85 67 77 45 / 30 40 40 20 5
GAINESVILLE 67 78 59 73 42 / 60 70 40 10 5
MACON 69 87 66 78 41 / 20 30 50 20 5
ROME 65 81 53 72 37 / 80 70 30 10 5
PEACHTREE CITY 67 83 60 74 35 / 40 50 40 20 5
VIDALIA 70 88 69 82 48 / 20 20 20 30 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 10 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...
GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...
WHITE...WHITFIELD.
&&
31/12
Hazardous weather outlook, Oct 26, 5:12 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 AM EDT TUE OCT 26 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
612 AM EDT TUE OCT 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
.SYNOPSIS...
ISOLATED SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND PORTIONS
OF CENTRAL GEORGIA THIS AFTERNOON THROUGH TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS....HAIL...CLOUD TO GROUND LIGHTNING...AND ISOLATED TORNADOES.
HEAVY RAIN WILL ALSO BE POSSIBLE. THE MOST LIKELY LOCATION FOR
SEVERE THUNDERSTORMS WILL BE AREAS NORTH OF A COLUMBUS TO MACON
TO AUGUSTA LINE.
.DISCUSSION...
AN UPPER LEVEL LOW PRESSURE SYSTEM ROTATING OVER THE UPPER
MISSISSIPPI RIVER VALLEY CONTINUES TO PUMP WARM GULF MOISTURE OVER
THE SOUTHEASTERN STATES. THIS UPPER LEVEL LOW IS EXPECTED TO MOVE
NE INTO THE GREAT LAKES STATES WITH ITS ASSOCIATED SURFACE FRONT
APPROACHING NW GA BY LATE AFTERNOON. WITH MODERATE
INSTABILITY...STRONG SHEAR...AND A MOIST ENVIRONMENT IN PLACE THIS
FRONT WILL HELP IN THE DEVELOPMENT OF AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND
THURSDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Oct 26, 1:12 PM EST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM TORNADO 1 SSW RISING FAWN 34.75N 85.54W
10/25/2010 F1 DADE GA NWS STORM SURVEY
A FAST MOVING TORNADO RATED EF-1 TOUCHED DOWN IN THE
SOUTH PART OF RISING FAWN AT 522 AM EDT. THE TORNADO
CONTINUED ABOUT 2.5 MILES LIFTING NEAR HOLDER LOOP ROAD
ABOUT 2 MILES EAST OF RISING FAWN AT 525 AM EDT. MAXIMUM
WINDS WERE 100 MPH. THE MAXIMUM PATH WIDTH WAS 150 YDS.
100-200 TREES WERE DOWNED AND 30 HOMES RECEIVED MINOR
ROOF DAMAGE. 2 BARNS WERE DESTROYED AND A MOBILE HOME HAD
MOST OF ITS ROOF RIPPED OFF.
0531 AM TSTM WND DMG 1 NE MORGANVILLE 34.95N 85.44W
10/25/2010 DADE GA NWS STORM SURVEY
STRONG WINDS ESTIMATED WINDS AT 90 MPH DOWNED NUMEROUS
TREES IN NORTHERN DADE COUNTY...ESPECIALLY NEAR MASON AND
LAMBERT RD. SEVERAL HOMES RECEIVED MINOR ROOF DAMAGE. TWO
CARS WERE DESTROYED BY DOWNED TREES.
&&
SNELSONSpecial weather statement, Oct 26, 4:02 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT TUE OCT 26 2010
GAZ016-262130-
502 PM EDT TUE OCT 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WHITE COUNTY UNTIL 530 PM EDT...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLEVELAND...MOVING NORTHEAST AT 40 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL AND WIND
GUSTS TO 45 MPH AS IT MOVES ACROSS WHITE COUNTY THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOSSY
CREEK...QUALATCHEE LAKE...CLEVELAND...LEAF...SMITHGALL WOODS
CONSERVATION AREA...ROBERTSTOWN...HELEN...UNICOI STATE PARK...ANNA
RUBY FALLS AND SAUTEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Hail, White
- When
- October 26, 4:07 PM EST to 4:12 PM EST
- Where
- White County, 0.29 mi SSE of Cleveland to 4 mi E of Cleveland
- Measured
- 1.75 in hail
- Property damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 34.596, -83.748
The White County Sheriff's Office reported golf ball-sized hail on the southeast side of Cleveland near Truett McConnell College.
Thunderstorm Wind, Hall
- When
- October 26, 6:37 PM EST to 6:38 PM EST
- Where
- Hall County, 0.63 mi SW of White Sulphur to 0.46 mi S of White Sulphur
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 34.344, -83.778
The Hall County Sheriff's Office reported that one tree and one power line were down between White Sulfer Road and Georgia Highway 365, approximately two miles northeast of Gainesville.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in North Carolina, October 26, 201011 injured · $7.9 million · EF2 · 10 events
- Tornadoes and Hail in Tennessee, October 26, 20106 injured · $526,000 · EF2 · 34 events
- Tornadoes and Damaging Winds in Ohio, October 26, 2010$996,000 · EF2 · 48 events
- Tornadoes and Damaging Winds in Illinois, October 26, 20103 injured · $820,000 · EF2 · 20 events
- Strong Wind in Illinois, October 26 to 27, 20101 death · $33,000 · 4 events
- Tornadoes and Flash Flooding in Virginia, October 26 to 27, 2010$73,000 · EF2 · 14 events
- Tornadoes and Damaging Winds in Wisconsin, October 26, 20102 injured · $1.1 million · EF1 · 7 events
- Tornadoes and Damaging Winds in Indiana, October 26, 2010$700,000 · EF1 · 30 events
- Tornadoes and Flash Flooding in North Carolina, October 26 to 27, 2010$839,000 · EF1 · 22 events
- Tornadoes and Damaging Winds in Indiana, October 26, 20102 injured · $410,000 · EF0 · 44 events
- Tornado and Damaging Winds in Kentucky, October 26, 2010$417,000 · EF1 · 31 events
- High Wind in Wisconsin, October 26 to 27, 20102 injured · $1.0 million · 55 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 264765, 264809.